Texas, 2007

Hail in Texas, June 14, 2007

June 14, 2007 · NWS SJT · 2 events in 2 counties and zones

Isolated severe thunderstorms developed across the Heartland during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated severe thunderstorms developed across the Heartland during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 14, 2:30 PM CST, 9 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT THU JUN 14 2007

.SHORT TERM...
UPPER LOW IS LOCATED OVER WESTERN KANSAS THIS AFTERNOON WITH GOOD
ASSOCIATED CLOUD COVER LIMITING SURROUNDING AFTERNOON HEATING.
WEAK FRONTAL BOUNDARY EXTENDS SOUTH FROM THE CENTRAL PLAINS INTO
WEST CENTRAL TEXAS. TEMPERATURES THIS AFTERNOON HAVE CLIMBED TO
THE LOW 90S SOUTH OF INTERSTATE 20 UNDER MOSTLY SUNNY SKIES WITH
INSTABILITY INCREASING OVER THE AREA...ALL OF THE CWA IS UNDER A
SLIGHT RISK AS REFLECTED IN THE LATEST SPC DAY1. LATEST VIS LOOP
SHOWING EXTENSIVE CU FIELDS IN THE VICINITY OF A SURFACE LOW
PRESSURE TROUGH EXTENDING FROM THE RED RIVER AREA SOUTH THROUGH
THE BIG COUNTRY AND INTO THE NORTHWEST HILL COUNTRY WITH
CONVECTIVE ACTIVITY ON THE INCREASE PRIMARILY ALONG AND EAST OF
THE SURFACE TROUGH. BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND INTO THE EVENING WILL CONTINUE TO BE ALONG AND EAST OF THIS
SURFACE TROUGH.

MODELS ARE IN AGREEMENT THROUGH THE WEEKEND IN KEEPING THE UPPER
LEVEL SYSTEM IN THE AREA...THUS WILL HOLD ONTO RAIN CHANCES INTO
MONDAY.

.LONG TERM...
UPPER LEVEL SYSTEM IS PROGD TO FINALLY BEGIN AN EASTWARD DRIFT
LATE MONDAY WITH AN UPPER LEVEL HIGH BUILDING OVER THE SOUTHERN
PLAINS. THIS IS REFLECTED IN THE CURRENT FORECAST PACKAGE SO WILL
KEEP A DRY FORECAST FOR THE AREA LATE MONDAY AND CONTINUING
THROUGH THE END OF THE EXTENDED AS THE AREA REMAINS UNDER THE
INFLUENCE OF THE UPPER HIGH. AFTERNOON TEMPERATURES WILL REMAIN IN
THE 90S THROUGH THE END OF THE EXTENDED AS A THERMAL RIDGE BUILDS
UNDER THE UPPER HIGH AND A PERSISTENT LEE SIDE TROUGH SETTLES IN
WEST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 66  90  66  86 /  30  50  40  40
SAN ANGELO 	 70  92  67  87 /  20  30  50  30
JUNCTION 	 72  90  69  87 /  10  20  40  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/15
Hazardous weather outlook, Jun 14, 1:24 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
224 PM CDT THU JUN 14 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
224 PM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
WEST CENTRAL TEXAS...WITH THE BEST CHANCE LOCATED EAST OF A LINE
FROM ABILENE TO SONORA. WITH A MOIST AND UNSTABLE AIRMASS...THE
APPROACH OF AN UPPER LEVEL DISTURBANCE AND WEAK FRONTAL BOUNDARY
WILL TRIGGER SCATTERED THUNDERSTORMS. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...DAMAGING WINDS... LARGE
HAIL...AND VERY HEAVY RAINFALL. LOCALIZED FLOODING MAY OCCUR IF
SHOWERS AND STORMS PERSIST OVER ANY GIVEN AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT WEST
CENTRAL TEXAS FRIDAY INTO FRIDAY NIGHT. THE APPROACH OF A WEAK
UPPER LEVEL LOW PRESSURE SYSTEM FROM THE NORTH INTO A MOIST AND
UNSTABLE AIRMASS WILL BRING AN INCREASED CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE STRONGEST STORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

THE WEAK UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MEANDER
OVER NORTH TEXAS DURING THE WEEKEND. THIS WILL BRING A CHANCE FOR
ADDITIONAL SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAINFALL.
ISOLATED RAINFALL TOTALS OVER THE NEXT SEVERAL DAYS OF 2 TO 4
INCHES MAY BE POSSIBLE AT SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...FRIDAY AND
OVER THE WEEKEND.

In the hours before

Special weather statement, Jun 14, 1:49 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT THU JUN 14 2007

TXZ170-142045-
MASON TX-
249 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR MASON
COUNTY...

AT 246 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHEAST OF MASON...MOVING
EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  MASON COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 14, 1:52 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT THU JUN 14 2007

TXZ154-155-142045-
MCCULLOCH TX-SAN SABA TX-
252 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR MCCULLOCH
AND SAN SABA COUNTIES...

AT 250 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF RICHLAND
SPRINGS...MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RICHLAND SPRINGS AND SKEETERVILLE BY 305 PM CDT
  ALGERITA BY 320 PM CDT
  SPRING CREEK BY 325 PM CDT
  HARKEYVILLE BY 330 PM CDT
  SAN SABA BY 340 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 14, 1:54 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 PM CDT THU JUN 14 2007

TXZ169-142100-
KIMBLE TX-
254 PM CDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT FOR KIMBLE
COUNTY...

AT 250 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES EAST OF SEGOVIA...OR ABOUT 16
MILES EAST OF JUNCTION...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  EASTERN KIMBLE COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The Ft Hood radar (KGRK), 138 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, San Saba

When
June 14, 2:39 PM CST to 2:42 PM CST
Where
San Saba County, 0.59 mi E of San Saba
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.200, -98.720

Hail, McCulloch

When
June 14, 2:40 PM CST to 2:45 PM CST
Where
McCulloch County, 0.91 mi SE of Rochelle
Measured
0.88 in hail
Reported by
Post Office
Coordinates
31.220, -99.210

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39360, 39362.